Alert archive / Arizona / Red Flag Warnings in 2018
Red Flag Warning 10, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Apr 28, 2018, 1:48 PM MST for 5 counties in Arizona. It took effect at Apr 29, 2018, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2018, 1:48 PM MST (20:48 UTC)
- In effect from
- Apr 29, 2018, 11:00 AM MST
- Expired
- Apr 29, 2018, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2701 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
213 WWUS85 KFGZ 282048 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 148 PM MST Sat Apr 28 2018 AZZ104-106>108-290200- /O.UPG.KFGZ.FW.A.0005.180429T1800Z-180430T0200Z/ /O.NEW.KFGZ.FW.W.0010.180429T1800Z-180430T0200Z/ /O.CON.KFGZ.FW.W.0009.000000T0000Z-180429T0200Z/ Kaibab Plateau (Fire Weather Zone 104)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- 148 PM MST Sat Apr 28 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR WESTERN COCONINO AND YAVAPAI COUNTIES... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF NORTHERN ARIZONA... The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from 11 AM to 7 PM MST Sunday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Western Coconino County and the Yavapai County Mountains. * WINDS...Southwest 20 to 30 mph with gusts 40 to 50 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...In addition to the strong winds and low humidities, there is the potential for fire starts due to dry lightning strikes through early Saturday evening. Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ105-109>117-137>140-290200- /O.UPG.KFGZ.FW.A.0005.180429T1800Z-180430T0200Z/ /O.NEW.KFGZ.FW.W.0010.180429T1800Z-180430T0200Z/ Marble and Glen Canyons (Fire Weather Zone 105)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Yavapai County Valleys and Basins (Fire Weather Zone 137)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 148 PM MST Sat Apr 28 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF NORTHERN ARIZONA... The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from 11 AM to 7 PM MST Sunday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Yavapai, Coconino, northern Gila, Navajo, and Apache Counties. * WINDS...Southwest 20 to 30 mph with gusts 40 to 50 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ118-290200- /O.NEW.KFGZ.FW.W.0010.180429T1800Z-180430T0200Z/ Northern Gila County (Fire Weather Zone 118)- 148 PM MST Sat Apr 28 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF NORTHERN ARIZONA... The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from 11 AM to 7 PM MST Sunday. * AFFECTED AREA...Yavapai, Coconino, northern Gila, Navajo, and Apache Counties. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
5 follow-up statements
593 WWUS85 KFGZ 290208 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 708 PM MST Sat Apr 28 2018 AZZ104-106>108-290315- /O.EXP.KFGZ.FW.W.0009.000000T0000Z-180429T0200Z/ /O.CON.KFGZ.FW.W.0010.180429T1800Z-180430T0200Z/ Kaibab Plateau (Fire Weather Zone 104)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- 708 PM MST Sat Apr 28 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY FOR WESTERN COCONINO AND YAVAPAI COUNTIES... ...RED FLAG WARNING HAS EXPIRED TODAY FOR WESTERN COCONINO AND YAVAPAI COUNTIES... * AFFECTED AREA...Western Coconino County and the Yavapai County Mountains. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this Red Flag Warning. && $$ AZZ105-109>118-137>140-290315- /O.CON.KFGZ.FW.W.0010.180429T1800Z-180430T0200Z/ Marble and Glen Canyons (Fire Weather Zone 105)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Northern Gila County (Fire Weather Zone 118)- Yavapai County Valleys and Basins (Fire Weather Zone 137)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 708 PM MST Sat Apr 28 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY FOR ALL OF NORTHERN ARIZONA... * AFFECTED AREA...Yavapai, Coconino, northern Gila, Navajo, and Apache Counties. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidy can contribute to extreme fire behavior. Please notify field crews of this Red Flag Warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
537 WWUS85 KFGZ 290310 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 810 PM MST Sat Apr 28 2018 AZZ104>118-137>140-291400- /O.CON.KFGZ.FW.W.0010.180429T1800Z-180430T0200Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Northern Gila County (Fire Weather Zone 118)- Yavapai County Valleys and Basins (Fire Weather Zone 137)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 810 PM MST Sat Apr 28 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY FOR ALL OF NORTHERN ARIZONA... * AFFECTED AREA...Yavapai, Coconino, northern Gila, Navajo, and Apache Counties. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidy can contribute to extreme fire behavior. Please notify field crews of this Red Flag Warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
197 WWUS85 KFGZ 291050 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 350 AM MST Sun Apr 29 2018 AZZ111-113-114-140-292100- /O.NEW.KFGZ.FW.A.0006.180430T1700Z-180501T0200Z/ /O.CON.KFGZ.FW.W.0010.180429T1800Z-180430T0200Z/ Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 350 AM MST Sun Apr 29 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR ALL OF NORTHERN ARIZONA DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR CENTRAL PORTIONS OF NAVAJO AND APACHE COUNTIES... The National Weather Service in Flagstaff has issued a Fire Weather Watch due to strong winds and low relative humidity, which is in effect from Monday morning through Monday evening. * AFFECTED AREA...Central Navajo and Apache Counties. * WINDS...Southwest 20 to 30 mph with gusts to around 45 mph today. Southwest 15 to 25 with gusts of 35 to 40 mph on Monday. * RELATIVE HUMIDITY...As low as 8 percent today. As low as 10 percent on Monday. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidity can contribute to extreme fire behavior. Please notify field crews of this Red Flag Warning. && $$ AZZ104>110-112-115>118-137>139-292100- /O.CON.KFGZ.FW.W.0010.180429T1800Z-180430T0200Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Northern Gila County (Fire Weather Zone 118)- Yavapai County Valleys and Basins (Fire Weather Zone 137)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- Black Mesa Area (Fire Weather Zone 139)- 350 AM MST Sun Apr 29 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR ALL OF NORTHERN ARIZONA DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Yavapai, Coconino, northern Gila, Navajo, and Apache Counties. * WINDS...Southwest 15 to 30 mph with gusts up to around 45 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidity can contribute to extreme fire behavior. Please notify field crews of this Red Flag Warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
014 WWUS85 KFGZ 292038 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 138 PM MST Sun Apr 29 2018 AZZ111-113-114-140-300200- /O.UPG.KFGZ.FW.A.0006.180430T1700Z-180501T0200Z/ /O.NEW.KFGZ.FW.W.0011.180430T1700Z-180501T0200Z/ /O.CON.KFGZ.FW.W.0010.000000T0000Z-180430T0200Z/ Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 138 PM MST Sun Apr 29 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR ALL OF NORTHERN ARIZONA DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MST MONDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR CENTRAL PORTIONS OF NAVAJO AND APACHE COUNTIES... The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from 10 AM to 7 PM MST Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Central Navajo and Apache Counties. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph today. Southwest 15 to 25 mph with gusts 35 to 40 mph on Monday. * RELATIVE HUMIDITY...As low as 5 to 8 percent today. As low as 9 to 13 percent on Monday. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ104>110-112-115>118-137>139-300200- /O.CON.KFGZ.FW.W.0010.000000T0000Z-180430T0200Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Northern Gila County (Fire Weather Zone 118)- Yavapai County Valleys and Basins (Fire Weather Zone 137)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- Black Mesa Area (Fire Weather Zone 139)- 138 PM MST Sun Apr 29 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR ALL OF NORTHERN ARIZONA DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Yavapai, Coconino, northern Gila, Navajo, and Apache Counties. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidity can contribute to extreme fire behavior. Please notify field crews of this Red Flag Warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
125 WWUS85 KFGZ 300200 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 700 PM MST Sun Apr 29 2018 AZZ111-113-114-140-300300- /O.EXP.KFGZ.FW.W.0010.000000T0000Z-180430T0200Z/ /O.CON.KFGZ.FW.W.0011.180430T1700Z-180501T0200Z/ Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 700 PM MST Sun Apr 29 2018 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR ALL OF NORTHERN ARIZONA DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MST MONDAY FOR ALL OF NORTHERN ARIZONA DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Central Navajo and Apache Counties. * WINDS...Southwest 15 to 25 MPH with gusts up to 40 MPH. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this Red Flag Warning. && $$ AZZ104>110-112-115>118-137>139-300300- /O.EXP.KFGZ.FW.W.0010.000000T0000Z-180430T0200Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Northern Gila County (Fire Weather Zone 118)- Yavapai County Valleys and Basins (Fire Weather Zone 137)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- Black Mesa Area (Fire Weather Zone 139)- 700 PM MST Sun Apr 29 2018 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR ALL OF NORTHERN ARIZONA DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... Winds will decrease below Red Flag Criteria this evening as the RH values increase. Winds will continue to be breezy through much of the night. $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 28, 9:14 AM MST, 4 hours 34 minutes earlier.
Area forecast discussion, Apr 28, 9:14 AM MST, 4 hours 34 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 914 AM MST Sat Apr 28 2018 .SYNOPSIS...There are slight chances for high based thunderstorms producing gusty outflow winds today along and northeast of the Mogollon Rim. Southwest winds will also develop, with gusts to 40 mph across Coconino County this afternoon. Cooler, dry, and breezy conditions are expected Sunday through Monday. Much colder and unsettled conditions return starting Tuesday. && .UPDATE... Water vapor loop this morning shows much drier air moving into western AZ with gravity waves indicating southwest flow already over Mohave county. The mid level moisture field that covered much of the northland yesterday is now across Navajo and Apache counties, with scattered light radar echoes seen across the southern half of Apache county. We have two sources of wind to watch today. Southwesterly gradient winds due to a trough of low pressure over the Pacific northwest will bring gusts to 40 mph to Coconino county. The second is outflow winds from isolated high based showers/Tstorms across areas east of along from Page- Flagstaff-Payson through this evening. Yesterday, outflow gusts of 53 mph were measured at the Grand Canyon Airport, and 49 mph at Kykotsmovi. Downdraft cape values are slight higher today v yesterday across northeast AZ indicating the potential for faster outflow winds. The short term forecast is in good shape with no updates. && .PREV DISCUSSION /428 AM MST/... We are expecting more chances for high-based showers and isolated embedded thunderstorms again today, though now generally confined to eastern Arizona. Daytime temperatures will remain above normal through the weekend, though tightening pressure gradients will lead to increasingly gusty southwest winds. A Red Flag Warning for today and a Fire Weather Watch for Sunday remain in effect for portions of the Northland to address the concerns for extreme fire behavior. Dry weather returns for Sunday through Monday night, though gusty daytime winds will persist for Monday. By Tuesday through Thursday of next week, low pressure will bring much cooler temperatures and periods of rain and high elevation snow showers, along with the additional potential for a few thunderstorms. Unsettled conditions may linger through the end of next week, under gradually warming daytime temperatures. && .AVIATION...For the 18Z package...VFR conditions will prevail over next 24 hours. Southwest winds 15-25 kts gusting 30-35 kts with the strongest winds across Coconino and Yavapai Counties. Isolated high- based showers/thunderstorms likely mainly across Navajo and Apache Counties through 03z Sun. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Expect isolated to scattered dry high-based showers and thunderstorms into Saturday evening, mainly across Navajo and Apache counties with very little precipitation. Gusty southwest winds will create critical fire weather conditions across western Coconino and Yavapai counties Saturday, expanding to cover most of northern Arizona Sunday. Monday through Wednesday...Breezy southwest winds persist on Monday with a storm system bringing much cooler and wetter weather to the region Tuesday and Wednesday. && .FGZ WATCHES/WARNINGS/ADVISORIES...Fire Weather Watch from Sunday morning through Sunday evening FOR AZZ104>117-137>140. Red Flag Warning until 7 PM MST this evening FOR AZZ104-106>108. && PUBLIC...DL/KD AVIATION...TPS FIRE WEATHER...TPS For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 1:48 PM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo, Yavapai | 29 hr |
Nearby
Red Flag Warnings in Arizona, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.